# SDR 2003FA0001167

- Difficulty date: October 28, 2003
- Submitted: November 17, 2003
- Operation: General aviation
- Aircraft: N923DH
- Make and model: Mooney M20J
- Aircraft serial: 243368
- Engine: Lyc IO360A3B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Oil Ring
- Part number: 14H21950
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 1,136 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS IN FLIGHT WHEN THE PILOT NOTICED HIGH CHT TEMPS AND LOW EGT TEMPS ON NR 3 CYLINDER ON HIS JPI ENGINE ANALYZER.  HE THEN NOTICED HIS OIL TEMP GO UP AND AS THE OIL PRESSURE DROPPED THE OIL TEMP THEN BEGAN TO DROP OFF.  HE THEN PULLED THE POWER OFF AND LANDED THE AIRCRAFT.  2-3 QUARTS OF OIL WERE STILL REMAINING IN THE ENGINE.  COMPRESSION CHECKS WERE NORMAL BUT NR 3 CYLINDER WAS REMOVED TO FIND THE OIL CONTROL RING PN 14H21950 TO BE BROKEN AND SEIZED INTO THE PISTON.  COMPRESSION RINGS WERE STILL INTACT.  CONNECTING ROD BUSHINGS WERE FINE, VISUAL INSPECTION OF INSIDE OF ENGINE ACCESSIBLE THROUGH THE REMOVED CYLINDER OPENING APPEARED NORMAL.
